What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 14, 12:45 PM EST, 8 minutes earlier.
Area forecast discussion, Jul 14, 12:45 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
145 PM EDT Sun Jul 14 2024
.SYNOPSIS...
An unsettled weather pattern will be in place through the middle
of the week. Multiple disturbances will move through and then a
cold front will move through Tuesday night into Wednesday.
Warm temperatures will also be in place until the passage of the
cold front. Drier and cooler conditions are expected for the
second half of the workweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A Severe Thunderstorm Watch has been issued for many areas N of
the OH Rvr to account for the likelihood of strong to severe
storms moving from WNW to ESE through the local area through
late afternoon into very early evening. The details of this are
discussed below.
One weakening MCS across NE OH continues to migrate to the ESE,
posing little threat as it moves away from the pooling of
better LL moisture/instby back to the W across parts of IN into
far wrn OH. Robust destabilization has occurred across at least
the wrn/NW 2/3 of the ILN FA, with the early afternoon
environment characterized by MLCAPE ~2000+ J/kg across parts of
the area. This development of strong instby will be aided by
broad SW flow, helping advect in richer LL moisture into many
spots near/N of the OH Rvr (and especially near/N of I-71)
through the afternoon, creating a favorable LL thermodynamic
environment. With a destabilizing environment ahead of a
MCS/SE-propagating boundary into nrn/central IN/IL early this
afternoon, there has been good support for re-
intensification/redevelopment of convection along, or just ahead
of, the leading edge of the complex. This is in spite of
somewhat meager deep-layer shear on the order of 20kts, which
undoubtedly will limit the organization potential to some
degree. However, given the cold pool environment already
established with the activity upstream, it is likely that the
complex will maintain a linear, or perhaps bowing, shape as it
progresses into the local area, posing a broad-scale gusty to
damaging wind threat as it translates to the SE through during
the heart of the mid/late afternoon hours. The current thinking
is that the most favorable areas to be impacted by these storms
will be near/N of the OH Rvr, angling from WNW to ESE with its
progression. This activity should eventually wane in both
intensity/coverage with SE extent into early evening as the
shear is increasingly weak with southern extent as the main jet
is oriented more from W to E across the nrn OH Vly. This being
said, it cannot be ruled out that there may be more
redevelopment on the southern/SW flank toward the Tri-State as a
mesoscale boundary lays out NW to SE late in the day toward the
best instby, but confidence in this scenario is low. While there
is high confidence in gusty winds (40-50 MPH) with this
activity, the confidence in damaging winds is a bit lower owing
to relatively weak shear/deep-layer flow. But the robust
updrafts and steep LL lapse rates should support some isolated
damaging wind potential.
Aside from the storms, abundant sunshine has allowed for temps
to climb quickly into the upper 80s/lower 90s, especially across
the Tri- State into N-cntrl KY. In these areas, the combination
of temps in the lower 90s and dewpoints in the lower 70s will
allow for heat index values to get very close to, if not briefly
exceed, 100 degrees. There is, however, enough uncertainty as it
relates to the timing of storms/clouds coming in from the NW,
that did not yet have the confidence to pull the trigger on a
Heat Advisory for these areas. But it will be close.
Conditions should trend quieter mid evening into the first part
of the overnight, with indications for another weakening MCS to
work its way into nrn parts of the local area during the predawn
hours Monday. Do think the severe potential with this round of
storm potential will be very limited, but a rumble of thunder or
two very well could evolve late in the night, mainly N of the OH
Rvr. Have maintained chance PoPs, especially near the I-70
corridor through the night to account for this as temps dip
into the lower 70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Heading into the day on Monday, there is some signal for convective
activity, especially across northern portions of the region even
during the morning hours. However, once again, the best
potential for strong to severe storms is likely to be focused
later in the day as /yet another/ MCS likely approaches from the
W late in the evening (perhaps even lingering into the
overnight). Again, the primary threat with these storms will be
strong to damaging winds, especially near/W of I-71, with less
severity/coverage near/E of I-71.
With the potential for more convective activity, the decision
was made to hold off on any heat headlines for Monday, even with
a *strong* signal that a large portion of the region to hit
heat advisory criteria on Monday. Do expect that a Heat Advisory
will eventually be needed/warranted (especially near/S of
I-70), but given uncertainties in storm/cloud evolution at this
point, especially as it relates to spatial coverage, decided to
hold off for now. But... if storms hold off mainly until the
evening as some guidance suggests, heat will be the main story
for the daytime period. Highs in the lower/mid 90s along with
dewpoints in the lower 70s will likely allow for heat index
values in the lower 100s for many areas near/S of I-70.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A cold front will push south through the County Warning Area late
Tuesday and Wednesday. Deep moisture ahead of the front, the slow-
moving nature of the boundary, as well as strong instability in the
latest guidance provide an ample signal for the threat of heavy
rain/localized flooding. In addition, strong to severe storms are
also possible.
Cooler air follows behind the front with precipitation tailing off
north to south on Wednesday. Beyond this, dry surface high pressure
slowly builds in across the Great Lakes through the rest of the
period with near to below normal temperatures and little to no
precipitation.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Main item of interest for the TAF period will be timing out a
largely-cohesive line of TSRA through the local sites within the
first 2-4 hours of the period. The line is likely to wane a bit
in coverage/intensity toward 21z or so with southeast extent,
with higher uncertainty regarding gusty wind intensity for I-71
sites of KCMH/KLCK/KILN/KCVG/KLUK. Some amendments will
eventually be needed, particularly to the VSBYs and wind gusts
as the signal becomes a bit more uncertain for each individual
site, but do think that the greatest potential for brief 40+ kt
winds will be for KDAY/KCMH/KLCK between about 18z-21z.
The TSRA activity may last only an hour or so for any single
location before quickly coming to an end by 00z. There are quite
a few uncertainties in how things may unfold thereafter,
particularly as it relates to the overnight period. There are
some indications for another (much weaker) SHRA/TSRA complex to
move in after 06z through daybreak, waning with eastward extent
late in the night. So have added in a VCSH to account for this
potential, but confidence is rather low in its occurrence
locally at all.
VFR conditions will prevail (with quite a bit of lingering
midlevel clouds expected), aside from some patchy BR if clouds
are able to briefly clear at times during the night. Otherwise,
expect some more expansive VFR Cu toward the end of the period,
with some TSRA again possible within a W-E oriented axis near
I-70 very late in the period. SW winds around 10-12kts, with
gusts around 15-18kts, are expected prior to storm arrival this
afternoon. Light SW winds around 5-10kts are expected tonight
into the day Monday.
OUTLOOK...Thunderstorms possible at times through Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...
AVIATION...KC
Hazardous weather outlook, Jul 14, 10:08 AM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1108 AM EDT Sun Jul 14 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-151515-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
1108 AM EDT Sun Jul 14 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Strong to severe storms will be possible this afternoon into early
evening, with gusty to damaging winds being the primary threat.
Heat index values in the upper 90s to near 100 will be possible
today prior to storm arrival.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values in the lower 100s will be possible Monday and
Tuesday afternoons.
A few strong to severe storms will be possible Tuesday afternoon
into Tuesday night with damaging wind being the main threat. Heavy
rainfall will also be possible, leading to the potential for localized
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
OHZ026-034-035-042>046-051>056-151515-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-
1108 AM EDT Sun Jul 14 2024
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
Strong to severe storms will be possible this afternoon into early
evening, with gusty to damaging winds being the primary threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values around 100 will be possible Monday and Tuesday
afternoons.
A few strong to severe storms will be possible Tuesday afternoon
into Tuesday night with damaging wind being the main threat. Heavy
rainfall will also be possible, leading to the potential for localized
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jul 14, 10:01 AM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1101 AM EDT Sun Jul 14 2024
INZ066-073>075-080-KYZ089>098-OHZ061-070-071-077-078-142100-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Montgomery-
Butler-Warren-Hamilton-Clermont-
Including the cities of Brookville, Batesville, Milan,
Versailles, Osgood, Bright, Lawrenceburg, Hidden Valley,
Greendale, Aurora, Dillsboro, Rising Sun, Vevay, Carrollton,
Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Fort Thomas, Highland Heights, Bellevue,
Dayton, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge,
Falmouth, Butler, Augusta, Brooksville, Mount Olivet,
Downtown Dayton, Kettering, Hamilton, Middletown, Fairfield,
Oxford, Mason, Lebanon, Landen, Springboro, Franklin,
Downtown Cincinnati, Milford, Summerside, Mount Carmel,
Mount Repose, Withamsville, Mulberry, and Day Heights
1101 AM EDT Sun Jul 14 2024
...HOT AND HUMID CONDITIONS THIS AFTERNOON...
The combination of heat and humidity will lead to heat index
values near 100 degrees this afternoon. Use caution if planning to
be outdoors. Hot and humid conditions will continue through
Tuesday.
Drink plenty of fluids, stay in an air-conditioned room, stay out of
the sun, and check in with relatives and neighbors.
Take extra precautions when outside. Wear lightweight and loose
fitting clothing. Try to limit strenuous activities to early morning
or evening. Take action when you see symptoms of heat exhaustion and
heat stroke.
Special weather statement, Jul 14, 12:36 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
136 PM EDT Sun Jul 14 2024
INZ050-OHZ034-042-141830-
Wayne IN-Darke OH-Mercer OH-
136 PM EDT Sun Jul 14 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WAYNE...NORTHWESTERN
PREBLE...DARKE...SOUTHWESTERN AUGLAIZE AND SOUTHERN MERCER COUNTIES
THROUGH 230 PM EDT...
At 135 PM EDT, strong thunderstorms were located along a line
extending from near Geneva to 7 miles south of Hartford City to
Elwood, moving southeast at 50 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Richmond, Greenville, Centerville, Cambridge City, Versailles, St.
Henry, Hagerstown, Union City, Ansonia, New Madison, Fountain City,
Dublin, Franklin, Wayne Lakes, Gettysburg, Greens Fork, East
Germantown, Bethel, Osgood, and Burkettsville.
This includes I-70 in Indiana between mile markers 134 and 152.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Indiana...and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3987 8522 3987 8520 4001 8520 4001 8481
4038 8480 4046 8457 4035 8444 4002 8453
3991 8477 3992 8481 3990 8481 3984 8494
3979 8522
TIME...MOT...LOC 1735Z 313DEG 42KT 4054 8499 4035 8537 4027 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jul 14, 12:46 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
146 PM EDT Sun Jul 14 2024
OHZ026-034-035-043-141830-
Auglaize OH-Shelby OH-Hardin OH-Mercer OH-
146 PM EDT Sun Jul 14 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN
SHELBY...NORTHEASTERN DARKE...AUGLAIZE...NORTHWESTERN HARDIN AND
SOUTHEASTERN MERCER COUNTIES THROUGH 230 PM EDT...
At 145 PM EDT, strong thunderstorms were located along a line
extending from near Van Wert to near Portland, moving southeast at 45
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Wapakoneta, St. Marys, Ada, Fort Shawnee, New Bremen,
Minster, Cridersville, Anna, Fort Loramie, Jackson Center, Botkins,
New Knoxville, Alger, Waynesfield, Moulton, Mcguffey, Chickasaw,
Buckland, and Uniopolis.
This includes I-75 in Ohio between mile markers 93 and 118.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4062 8380 4054 8387 4053 8399 4047 8400
4028 8420 4034 8443 4036 8444 4035 8445
4044 8457 4069 8442 4069 8422 4066 8422
4066 8411 4064 8411 4065 8388 4082 8388
4082 8372
TIME...MOT...LOC 1745Z 296DEG 39KT 4085 8451 4039 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnis